Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 65, NWS Tampa Bay, FL

August 24, 2014Hillsborough County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 24, 2014, 5:05 PM EDT for Hillsborough County, Florida. It was in force for 25 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2014, 5:05 PM EDT (21:05 UTC)
Expired
Aug 24, 2014, 5:30 PM EDT
In force
25 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 18 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 5:14 PM EDTTSTM WND GST 611 W Macdill Air Force, FLAWOS STATION 1 W MACDILL AIR FORCE /MCF/
Aug 24, 5:16 PM EDTTSTM WND DMG2 Sw Tampa, FLSEVERAL LARGE TREE LIMBS SNAPPED NEAR THE INTERSECTION OF SOUTH HIMES AVENUE AND WEST MORRISON AVENUE.
Aug 24, 5:27 PM EDTNON-TSTM WND GST 481 W Macdill Air Force, FLAWOS STATION 1 W MACDILL AIR FORCE /MCF/

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2751 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2751 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WUUS52 KTBW 242105
SVRTBW
FLC057-242130-
/O.NEW.KTBW.SV.W.0065.140824T2105Z-140824T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
505 PM EDT SUN AUG 24 2014

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 530 PM EDT.

* AT 505 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SOHO...OR NEAR TAMPA...AND
  MOVING SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
  TAMPA...GIBSONTON...MACDILL AIR FORCE BASE...APOLLO BEACH AND
  RUSKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 2802 8260 2799 8245 2783 8235 2770 8243
      2770 8247 2770 8250 2777 8244 2781 8244
      2783 8240 2784 8244 2785 8240 2788 8241
      2790 8243 2793 8247 2783 8246 2782 8247
      2785 8256 2793 8254 2797 8261
TIME...MOT...LOC 2105Z 011DEG 11KT 2791 8252

$$
1 follow-up statement
875 
WWUS52 KTBW 242121
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
521 PM EDT SUN AUG 24 2014

FLC057-242130-
/O.CON.KTBW.SV.W.0065.000000T0000Z-140824T2130Z/
HILLSBOROUGH FL-
521 PM EDT SUN AUG 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN HILLSBOROUGH COUNTY...

AT 521 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MACDILL AIR FORCE
BASE...OR 7 MILES SOUTH OF TAMPA...MOVING SOUTH AT 15 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 2802 8260 2799 8245 2783 8235 2770 8243
      2770 8247 2770 8250 2777 8244 2781 8244
      2783 8240 2784 8244 2785 8240 2788 8241
      2790 8243 2793 8247 2783 8246 2782 8247
      2785 8256 2793 8254 2797 8261
TIME...MOT...LOC 2121Z 011DEG 11KT 2783 8251

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:15 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 24, 3:15 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
315 PM EDT SUN AUG 24 2014

.SHORT TERM (TONIGHT - MONDAY)...
AMPLE LOW LEVEL MOISTURE AND INSTABILITY VIA LATEST LAPS SOUNDING
DATA SHOULD ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
ACROSS THE REGION THE REMAINDER OF THE AFTERNOON ALONG THE SEA
BREEZE AND OUTFLOW BOUNDARIES. STEEPENING LOW LEVEL LAPSE RATES
AND GOOD INSTABILITY FROM SURFACE HEATING MAY SUPPORT SOME LOCALLY
STRONG WIND GUSTS WITH THE STRONGEST STORMS. IN ADDITION FREQUENT
LIGHTNING STRIKES AND HEAVY RAINS WILL ALSO ACCOMPANY THE STORMS
AS THEY MOVE TO SOUTHWEST INTO THE EARLY EVENING HOURS.

TONIGHT THE CONVECTION OVER THE LAND AREAS WILL WIND DOWN OR MOVE
OFF INTO THE ADJACENT GULF WATERS AFTER SUNSET AS LOSS OF DAYTIME
HEATING AND WEAKENING BOUNDARY INTERACTIONS OCCURS WITH CONVECTIVE
DEBRIS CLOUDINESS THINNING WITH SKIES BECOMING PARTLY CLOUDY
OVERNIGHT. OVERNIGHT LOW TEMPERATURES WILL REMAIN ABOVE NORMAL
WITH LOWS RANGING FROM THE MID 70S OVER INLAND AREAS TO THE UPPER
70S TO LOWER 80S ALONG THE IMMEDIATE COAST.

ON MONDAY DEEP LAYERED RIDGING FROM THE EASTERN GREAT LAKES REGION
EXTENDING SOUTH TO THE NORTHERN GULF WILL REMAIN IN CONTROL AS A
TROPICAL CYCLONE CRISTOBAL DRIFTS SLOWLY NORTH THROUGH THE EASTERN
BAHAMAS...AND A FRONTAL TROUGH LINGERS ACROSS THE NORTH-CENTRAL
PENINSULA. SIMILAR TO TODAY AMPLE LOW LEVEL MOISTURE AND GOOD
INSTABILITY COMBINED WITH THE PRESENCE OF THE FRONTAL TROUGH TO
THE NORTH SHOULD AGAIN ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP ACROSS THE REGION FROM LATE MORNING INTO THE AFTERNOON. A
TIGHTENING PRESSURE GRADIENT BETWEEN T.C. CRISTOBAL TO THE SOUTHEAST
AND HIGH PRESSURE TO THE NORTH AND WEST SHOULD RESULT IN A STRONGER
NORTHEAST WIND FLOW ACROSS THE REGION WITH BREEZY CONDITIONS
DEVELOPING. THIS INCREASING FLOW WILL LIKELY HOLD OFF THE WEST COAST
SEA BREEZE WITH A 10 TO 15 KNOT NORTHEAST TO EASTERLY STEERING FLOW
FAVORING HIGHEST RAIN CHANCES (POPS 40 TO 50 PERCENT) ALONG THE
COAST AND OVER THE ADJACENT GULF WATERS DURING THE AFTERNOON AND
EARLY EVENING HOURS AS THE SHOWERS AND STORMS MOVE TO THE SOUTHWEST
AND WEST THROUGH THE DAY.

TEMPERATURES ON MONDAY WILL NOT BE AS HOT AS THEY HAVE BEEN BUT
WILL STILL REMAIN ABOVE NORMAL WITH READINGS CLIMBING TO AROUND
90 TO THE LOWER 90S ALONG THE COAST...AND MID 90S INLAND WITH THE
INCREASED NORTHEAST TO EASTERLY FLOW PROVIDING SOME RELIEF. MAV
MET AND EURO TEMPERATURES REMAINS VERY CLOSE...SO A BLEND WILL AGAIN
BE USED.

.LONG TERM (MONDAY NIGHT - SATURDAY)...
THE EARLY PORTION OF THE LONG TERM FORECAST PERIOD REMAINS
SOMEWHAT DEPENDENT ON THE PATH...SIZE...AND STRENGTH OF TROPICAL
CYCLONE CRISTOBAL. THERE IS NOW GOOD AGREEMENT WITHIN THE
GUIDANCE THAT THIS TROPICAL SYSTEM SHOULD STAY TO THE EAST OF THE
FLORIDA PENINSULA AND SLOWLY DRIFT NORTHWARD FROM THE BAHAMAS INTO
THE MIDDLE PORTION OF THE WEEK. WE CAN NEVER LET OUR GUARD DOWN
WITH A SYSTEM THIS REGIONALLY CLOSE...BUT CONFIDENCE IN INCREASING
THAT DIRECT EFFECTS FROM THIS STORM ARE UNLIKELY IN OUR FORECAST
AREA.

WE WILL HOWEVER BE DEALING WITH INDIRECT IMPACTS TO OUR SYNOPTIC
WEATHER TO SOME DEGREE. THIS PORTION OF THE FORECAST PERIOD WILL
BEGIN WITH OUR AREA LOCATED BETWEEN THE TROPICAL CYCLONE TO THE
EAST...AND DEEP LAYER RIDGING TO OUR NORTH AND NORTHWEST. DEPENDING
ON THE STRENGTH AND SIZE OF THE TROPICAL SYSTEM...OUR LOCAL GRADIENT
IS LIKELY TO TIGHTEN. THE EFFECTS OF THIS GRADIENT WOULD BE MOST
FELT OVER THE COASTAL WATERS...WHERE AN ELEVATED EAST TO NE FLOW
TO CAUTIONARY (OR EVEN BRIEF ADVISORY) LEVELS IS IN THE FORECAST.

FOR THE LAND AREAS...WE ARE SEEING THE POTENTIAL FOR A RATHER
ANOMALOUS SYNOPTIC SETUP IN THE UPPER LEVELS FOR TUESDAY INTO
WEDNESDAY. GFS/ECMWF BOTH ARE SHOWING A LOT OF DRY AIR WRAPPING
AROUND THE LARGE TROPICAL CIRCULATION AND ACROSS THE FLORIDA
PENINSULA. WHILE THE EXTENT OF THE DRY AIR IS UNUSUAL FOR LATE
AUGUST...THE MID LEVEL TEMPERATURES THAT COME WITH IT ARE HIGHLY
UNUSUAL. 500MB TEMPS OVER THE FL PENINSULA RISE TO APPROACH 0C IN
SOME SPOTS WITH WIDESPREAD -1C TO -2C. THIS IS INCREDIBLY WARM FOR
THIS LEVEL AND REPRESENT VALUES SOME 3.5 TO 4.5 STANDARD DEVIATIONS
ABOVE CLIMATOLOGY. SO NEEDLESS TO SAY...OUR LAPSE RATES ABOVE THE
SURFACE WILL BE VERY POOR FOR THE MIDDLE OF THE WEEK. ADD IN THE
DRY COLUMN...AND YOU HAVE A SETUP THAT IS RATHER HOSTILE TO DEEP
CONVECTION. CURRENT GRIDS ALREADY SHOW BELOW CLIMO RAIN CHANCES
FOR MUCH OF THE AREA...HOWEVER...IF CONFIDENCE INCREASES THAT THIS
SYNOPTIC SETUP WILL INDEED VERIFY...THEN RAIN CHANCES WILL LIKELY
REQUIRE FURTHER LOWERING WITH FUTURE FORECAST PACKAGES.

INTO THE LATE PORTION OF THE UPCOMING WORK WEEK...THE TROPICAL
SYSTEM IS FORECAST BY MOST OF THE RELIABLE GLOBAL GUIDANCE TO
EVENTUALLY TAKE A TURN TO THE NORTHEAST AND LEAVE OUR REGION FAR
BEHIND. THIS WILL ALLOW UPPER RIDGING TO AGAIN BUILD OVERHEAD. THE
ECMWF IS THE MOST AGGRESSIVE WITH THIS BUILDING RIDGE...ALTHOUGH EVEN
THE GFS HAS SOME RIDGING. THE END RESULT WILL BE FOR SLIGHTLY BELOW
CLIMO RAIN CHANCES FOR THURSDAY AND FRIDAY...WITH SLIGHTLY ABOVE
CLIMO TEMPS. BOTH THE ECMWF AND GFS SHOW A MID-LATITUDE TROUGH
ENTERING THE EASTERN CONUS FOR NEXT WEEKEND. AT THIS TIME IT APPEARS
AS THROUGH THE UPPER RIDGE WILL DE-AMPLIFY...BUT NEVER GIVE UP
INFLUENCE FOR THE FLORIDA PENINSULA.

&&

.AVIATION...
DEVELOPING SHRA/TSRA WILL LIKELY BRING SOME MVFR CONDITIONS TO THE
TERMINALS THROUGH 23Z TONIGHT AND HAVE INCLUDE BRIEF TEMPO GROUPS
AFTER 20Z TO COVER THIS...OTHERWISE MAINLY VFR IS EXPECTED. WEST TO
NORTHWEST WINDS IN THE 8 TO 10 KNOT RANGE CAN BE EXPECTED THROUGH
00Z WITH GUSTS UP TO 40 KNOTS POSSIBLE IN THE VICINITY OF TSRA.
WINDS WILL VEER INTO THE NORTHEAST AT 5 TO 7 KNOTS AFTER 02Z TONIGHT
INCREASING TO 8 TO 10 KNOTS AFTER 15Z ON MONDAY.

&&

.MARINE...
INTERACTION BETWEEN HIGH PRESSURE CENTERED OVER THE NORTH CENTRAL
GULF OF MEXICO AND TROPICAL STORM CRISTOBAL NEAR THE BAHAMAS WILL
PRODUCE A TIGHT GRADIENT FOR THE NEXT FEW DAYS. WINDS WILL VEER
AROUND NORTHEAST DIRECTION AND INCREASE TO SMALL CRAFT EXERCISE
CAUTION OVER THE NORTHERN WATERS AFTER MIDNIGHT TONIGHT. THESE
CONDITIONS WILL THEN SPREAD SOUTH ACROSS THE REMAINDER OF THE
WATERS DURING LATE MONDAY NIGHT AND TUESDAY...WITH SMALL CRAFT
CONDITIONS LIKELY IN THE NORTHERN OFFSHORE WATERS. IN RESPONSE TO
STRONGER WINDS...SEAS WILL BUILD UP TO 4 TO 6 FEET IN THE OUTER
ZONES AND 2 TO 4 CLOSER TO THE COAST. SCATTERED THUNDERSTORMS ARE
POSSIBLE EACH AFTERNOON...DEVELOPING OVER LAND AND MOVING
SOUTHWEST OVER THE COASTAL WATERS DURING THE LATE AFTERNOON AND
EVENING HOURS.

&&

.FIRE WEATHER...
AMPLE LOW LEVEL MOISTURE WILL KEEP HUMIDITY VALUES ABOVE CRITICAL
LEVELS THE NEXT SEVERAL DAYS...HOWEVER INCREASING 20 FOOT WINDS
AND TRANSPORT WINDS WILL SUPPORT ELEVATED DISPERSION INDICES ON
MONDAY AND TUESDAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN HIGH
PRESSURE TO THE NORTH AND WEST AND TROPICAL CYCLONE CRISTOBAL TO
THE EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  93  77  93 /  20  40  10  20
FMY  78  94  77  95 /  20  40  10  30
GIF  76  91  74  92 /  20  40  10  30
SRQ  78  94  76  94 /  20  50  10  20
BKV  76  92  71  93 /  30  40  10  20
SPG  81  92  79  93 /  20  40  10  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/FIRE WEATHER...57/MCMICHAEL
LONG TERM...14/MROCZKA
MARINE...74/WYNN
DECISION SUPPORT...18/FLEMING
Hazardous weather outlook, Aug 24, 4:53 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
453 AM EDT SUN AUG 24 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-242200-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
453 AM EDT SUN AUG 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED MAINLY LATE DAY THUNDERSTORMS ARE EXPECTED.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY
WINDS AND FREQUENT DEADLY LIGHTNING STRIKES.

...EXCESSIVE HEAT IMPACT...
HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT INDICES
REACHING THE 104 TO 107 DEGREE RANGE FOR MANY LOCATIONS. ALTHOUGH
THESE VALUES ARE JUST BELOW HEAT ADVISORY CRITERIA...TAKE EXTRA
PRECAUTIONS IF YOU WORK OR SPEND TIME OUTDOORS. WHEN POSSIBLE
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED ON MONDAY...WITH ONLY
ISOLATED STORMS FOR THE MIDDLE AND LATER PORTION OF THE WEEK.
ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING
GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT LIGHTNING
STRIKES.

...MARINE IMPACTS...
WE CONTINUE TO WATCH THE DEVELOPMENT OF A TROPICAL SYSTEM TO THE
EAST OF THE FLORIDA PENINSULA DURING THE NEXT SEVERAL DAYS. WHILE
NO DIRECT IMPACTS FROM THIS SYSTEM ARE ANTICIPATED OVER THE
EASTERN GULF OF MEXICO. SOME STRONGER WINDS FROM THE NORTHEAST TO
CAUTIONARY OR EVEN ADVISORY LEVELS ARE POSSIBLE LATER MONDAY INTO
TUESDAY BETWEEN THIS SYSTEM TO OUR EAST AND HIGH PRESSURE TO OUR
NORTH. THIS SCENARIO DEPENDS ON THE EVENTUAL STRENGTH AND TRACK OF
THIS TROPICAL SYSTEM AND MARINERS ARE ASKED TO KEEP UP TO DATE
WITH THE LATEST FORECASTS THE NEXT SEVERAL DAYS BEFORE MAKING
BOATING PLANS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MROCZKA

In the hours before

Special weather statement, Aug 24, 4:18 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
418 PM EDT SUN AUG 24 2014

FLZ043-248-249-242100-
SUMTER-INLAND HERNANDO-INLAND PASCO-
418 PM EDT SUN AUG 24 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
SUMTER...EASTERN HERNANDO AND NORTHEASTERN PASCO COUNTIES FOR STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 500 PM EDT...

AT 418 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR SUMTERVILLE...OR NEAR BUSHNELL...
MOVING SOUTH AT 10 MPH WILL AFFECT LAKE PANASOFFKEE...SUMTERVILLE...
WAHOO AND BUSHNELL.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2851 8234 2881 8214 2875 8195 2866 8194
      2838 8201
TIME...MOT...LOC 2018Z 020DEG 10KT 2869 8206
Special weather statement, Aug 24, 4:21 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
421 PM EDT SUN AUG 24 2014

FLZ151-251-242100-
COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
421 PM EDT SUN AUG 24 2014

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HILLSBOROUGH COUNTY...

AT 421 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM LOCATED NEAR TAMPA EXECUTIVE AIRPORT...OR NEAR TEMPLE
TERRACE...MOVING SOUTH AT 10 MPH...WILL AFFECT THONOTOSASSA...LETTUCE
LAKE PARK...UNIVERSITY OF SOUTH FLORIDA AND TEMPLE TERRACE...UNTIL
500 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2812 8243 2806 8224 2778 8232 2781 8241
      2784 8240 2784 8244 2786 8241 2788 8241
      2790 8246 2793 8247 2791 8248 2783 8246
      2786 8256
TIME...MOT...LOC 2021Z 020DEG 10KT 2800 8237
Special weather statement, Aug 24, 4:26 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
426 PM EDT SUN AUG 24 2014

FLZ149-151-249-251-242115-
COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-COASTAL PASCO-INLAND PASCO-
426 PM EDT SUN AUG 24 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
HILLSBOROUGH AND SOUTH CENTRAL PASCO COUNTIES FOR STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 515 PM EDT...

AT 427 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR LAND O LAKES...OR 6 MILES NORTHEAST
OF LUTZ...MOVING SOUTHWEST AT 5 MPH WILL AFFECT LAND O LAKES...NEW
TAMPA...LUTZ AND LAKE FERN.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2830 8267 2823 8232 2798 8245 2801 8265
      2815 8265 2817 8266 2818 8269
TIME...MOT...LOC 2027Z 028DEG 6KT 2819 8241
Local storm report, Aug 24, 4:49 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
449 PM EDT SUN AUG 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND GST     5 NE LUTZ               28.18N 82.40W
08/24/2014  E50 MPH          PASCO              FL   TRAINED SPOTTER

            MULTIPLE SMALL TREES DOWN.

&&

JHUBBARD
Special weather statement, Aug 24, 4:51 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
451 PM EDT SUN AUG 24 2014

FLZ050-151-251-242130-
PINELLAS-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
451 PM EDT SUN AUG 24 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EAST CENTRAL
PINELLAS AND WEST CENTRAL HILLSBOROUGH COUNTIES FOR STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 530 PM EDT...

AT 451 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR WEST PARK...OR NEAR TAMPA
INTERNATIONAL AIRPORT...MOVING SOUTH AT 10 MPH WILL AFFECT
WESTCHASE...UNIVERSITY OF SOUTH FLORIDA...CARROLLWOOD AND OLDSMAR.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2814 8266 2807 8237 2790 8242 2790 8246
      2793 8247 2791 8248 2781 8247 2785 8256
      2793 8254 2797 8259 2796 8266 2798 8261
      2801 8264 2800 8267 2794 8271 2789 8258
      2784 8258 2788 8275
TIME...MOT...LOC 2051Z 018DEG 8KT 2801 8253
Local storm report, Aug 24, 5:02 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
502 PM EDT SUN AUG 24 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND GST     1 WSW TAMPA INTERNATIONA27.98N 82.53W
08/24/2014  M40 MPH          HILLSBOROUGH       FL   ASOS

            ASOS STATION TAMPA INTL AIRPORT /TPA/

&&

TAMPA INTL AIRPORT

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 12:41 AM EDTSpecial Weather StatementTBWLevy49 min
Aug 24, 3:21 AM EDTSpecial Marine WarningTBW39 min
Aug 24, 3:44 PM EDTSpecial Weather StatementTBWPasco46 min
Aug 24, 4:11 PM EDTSpecial Weather StatementTBWLevy34 min
Aug 24, 4:18 PM EDTSpecial Weather StatementTBWSumter42 min
Aug 24, 4:21 PM EDTSpecial Weather StatementTBWHillsborough39 min
Aug 24, 4:26 PM EDTSpecial Weather StatementTBWPasco49 min
Aug 24, 4:45 PM EDTSpecial Marine WarningTBW60 min
Aug 24, 4:48 PM EDTSpecial Marine WarningTBW57 min
Aug 24, 4:51 PM EDTSpecial Weather StatementTBWHillsborough39 min
Aug 24, 5:13 PM EDTSpecial Weather StatementTBWCitrus, Hernando, Pasco47 min
Aug 24, 5:27 PM EDTSpecial Marine WarningTBW63 min
Aug 24, 5:32 PM EDTSpecial Weather StatementTBWManatee43 min
Aug 24, 5:36 PM EDTSpecial Marine WarningTBW54 min
Aug 24, 5:41 PM EDTSevere Thunderstorm WarningTBWHernando34 min
Aug 24, 5:44 PM EDTSpecial Weather StatementTBWHillsborough61 min
Aug 24, 6:30 PM EDTSpecial Marine WarningTBW60 min
Aug 24, 6:33 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Lee, Manatee57 min
Aug 24, 7:03 PM EDTSpecial Weather StatementTBWDeSoto42 min
Aug 24, 7:28 PM EDTSpecial Weather StatementTBWPinellas32 min
Aug 24, 7:29 PM EDTSpecial Marine WarningTBW61 min
Aug 24, 7:34 PM EDTSpecial Marine WarningTBW56 min
Aug 24, 7:38 PM EDTSpecial Weather StatementTBWCharlotte, Lee37 min
Aug 24, 7:47 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Lee28 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.